Improvements in Birch's theorem on forms in many variables

T.D. Browning, S. Prendiville, Journal Fur Die Reine Und Angewandte Mathematik 2017 (2017) 203–234.


Journal Article | Published
Author
Browning, Timothy DIST Austria ; Prendiville, Sean M
Abstract
We show that a non-singular integral form of degree d is soluble non-trivially over the integers if and only if it is soluble non-trivially over the reals and the p-adic numbers, provided that the form has at least (d-\sqrt{d}/2)2^d variables. This improves on a longstanding result of Birch.
Publishing Year
Date Published
2017-10-01
Journal Title
Journal fur die Reine und Angewandte Mathematik
Acknowledgement
While working on this paper the authors were supported by the Leverhulme Trust and ERC grant 306457.
Volume
2017
Issue
731
Page
203 - 234
IST-REx-ID
271

Cite this

Browning TD, Prendiville S. Improvements in Birch’s theorem on forms in many variables. Journal fur die Reine und Angewandte Mathematik. 2017;2017(731):203-234. doi:doi.org/10.1515/crelle-2014-0122
Browning, T. D., & Prendiville, S. (2017). Improvements in Birch’s theorem on forms in many variables. Journal Fur Die Reine Und Angewandte Mathematik. Walter de Gruyter. https://doi.org/doi.org/10.1515/crelle-2014-0122
Browning, Timothy D, and Sean Prendiville. “Improvements in Birch’s Theorem on Forms in Many Variables.” Journal Fur Die Reine Und Angewandte Mathematik. Walter de Gruyter, 2017. https://doi.org/doi.org/10.1515/crelle-2014-0122.
T. D. Browning and S. Prendiville, “Improvements in Birch’s theorem on forms in many variables,” Journal fur die Reine und Angewandte Mathematik, vol. 2017, no. 731. Walter de Gruyter, pp. 203–234, 2017.
Browning TD, Prendiville S. 2017. Improvements in Birch’s theorem on forms in many variables. Journal fur die Reine und Angewandte Mathematik. 2017(731), 203–234.
Browning, Timothy D., and Sean Prendiville. “Improvements in Birch’s Theorem on Forms in Many Variables.” Journal Fur Die Reine Und Angewandte Mathematik, vol. 2017, no. 731, Walter de Gruyter, 2017, pp. 203–34, doi:doi.org/10.1515/crelle-2014-0122.
All files available under the following license(s):
Copyright Statement:
This Item is protected by copyright and/or related rights. [...]

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar